ADVERTISEMENT
ADVERTISEMENT

Q. My cousin feels drowsy, and his head spins after taking medicines for depression. What to do?

Answered by
Dr.
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 27, 2017 and last reviewed on: Sep 25, 2021

Hi doctor,

My 22 year old cousin has been feeling depressed, easily irritable, and anxious for past few months. He also smokes 5 to 6 cigarettes per day. We consulted a psychiatrist last week, and he prescribed some medicines. After taking these medications he is feeling drowsy, and he says that his head spins. He is in general discomfort. I have enclosed the prescription of the doctor. The doctor says these side effects are normal. Please answer the following questions. What is the purpose of these three medicines? Should he continue taking them? Are there any other substitutes that you can suggest for these three medicines having the same salt but different manufacturer?

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

I have seen the attached prescription (attachment removed to protect patient identity).

The medicines which are prescribed for your cousin are antidepressants, mood stabilizer, and multivitamins.

As you have told that your cousin is feeling depressed, irritable, and anxious, to make a proper diagnosis, I need more details about his symptoms. However, he may be having either plain depression, were getting irritable is a rare presentation and the second diagnosis is bipolar disorder.

Coming to the questions that you have asked:

  1. The first medicine is prescribed for depression and anxiety disorder. The second one is usually prescribed for mood disorder also known as bipolar disorder, and the third is multivitamin.
  2. If your cousin is having depression with anxiety, and if this is the first episode, then these medicines should be continued at least for a year. If it is recurrent, then they should be continued for the lifetime.
  3. Yes, there are better substitutes available, his discomforts can be due to the first medicine. You have asked for the same salt but different manufacturer. However, I would recommend changing it to tablet Nexito 10 mg (Escitalopram).

You can stop other medicines, but only after consulting your treating psychiatrist. His discomfort seems due to the salt itself, and not because of the manufacturer.

For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist



Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I have anxiety disorder and was prescribed with 5mg lorazapam. But this dosage gives poor response. Is it safe to take one more tablet?

Hello Doc, As upon my previous query you have asked for the pictures of the SQUINT eye. Attaching pictures with the case history again. My age is 29 and i have squint problem in my left eye. Basically Exotropia with a little hypotropia symptoms. I...   Read full

My anxiety disorder relapsed after I drank beer. What should I do?

Hello Doc, As upon my previous query you have asked for the pictures of the SQUINT eye. Attaching pictures with the case history again. My age is 29 and i have squint problem in my left eye. Basically Exotropia with a little hypotropia symptoms. I...   Read full

Depression - Awareness, Self-Diagnosis, and Treatment Modalities

According to statistics provided by WHO, depressive disorders are predicted to be the major cause of mortality and morbidity in the world in the next three years ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.